Hail, Jefferson
- When
- April 29, 8:16 AM CST
- Where
- Jefferson County, 7.79 mi WNW of Hamshire
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.910, -94.410
Quarter size hail was reported between Winnie and Nome.
A storm system moved closer to the region during the 29th. While most of the activity was well to the east in Louisiana, one storm became severe in Southeast Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A storm system moved closer to the region during the 29th. While most of the activity was well to the east in Louisiana, one storm became severe in Southeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 29, 6:25 AM CST, 1 hour 51 minutes earlier.
Area Forecast Discussion
National Weather Service Lake Charles LA
725 AM CDT Sat Apr 29 2017
.AVIATION...Strong and gusty south to southeast winds will persist
today as deep low pressure advances northeast from north Texas.
This system will advance a cold front across the area later
tonight with showers and thunderstorms expected along the
boundary. A few pre-frontal showers and possibly a thunderstorm
will remain possible through this evening while MVFR ceilings will
prevail.
&&
.PREV DISCUSSION... /issued 658 AM CDT Sat Apr 29 2017/
AVIATION...Strong and gusty south to southeast winds will persist
today as deep low pressure advances northeast from north Texas.
This system will advance a cold front across the area later
tonight with showers and thunderstorms expected along the
boundary. A few pre-frontal showers and possibly a thunderstorm
will remain possible through this evening.
PREV DISCUSSION... /issued 558 AM CDT Sat Apr 29 2017/
DISCUSSION...
Very strong and gusty winds this morning flowing into a storm
system over Texas/Oklahoma. Winds are already averaging 15 to
25 mph with gusts to 35 mph. Clouds and gulf moisture have held
temperatures steady in the mid to upper 70s as dew points hungout
in the low to mid 70s. Conditions are not expected to improve
today.
A wind Advisory has been for all of southern Louisiana and
portions of southeast Texas through Sunday. A Coastal Flood
Warning has also been issued as the southerly winds have piled
up water along the coast. Minor flooding is expected. Tides are
expected to remain elevated through about the noon hour before
beginning a slow fall by the late afternoon hours.
An area of low pressure over north Texas with and adjacent cold
front will move out of west texas today as an upper level trof
digs into west Texas. This will support storm development across
Texas and into Louisiana. CAPE over the region is running from
3500 to 4500 j/KG with the LI from -8 to -10. The LCL is at 1335m
with the LFC at 1532m... precip water 2.15 inches which is
indicating plenty of moisture is available. SRH from SFC thru 3
km is 134 m/s. As the trof digs down and we pickup modest daytime
heating this will all combine to support storms this afternoon
into the overnight hours. Rainfall totals should average around
one inch most locations inland with some locations receiving
upwards to three to five inches. Some minor flooding will be
possible. The threat today looks to be from straight line winds
and hail. The frontal system is expected to finally push through
by the late morning hours on Sunday.
Drier air spills into the northwest gulf region through the early
portion of the week with storms again returning on Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 88 70 74 52 / 40 90 100 20
LCH 86 68 75 54 / 40 100 100 10
LFT 89 75 78 59 / 30 50 100 20
BPT 87 66 78 54 / 30 100 70 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Warning until noon CDT today for LAZ073-074.
Wind Advisory until 7 AM CDT Sunday for LAZ041-042-073-074.
Wind Advisory until 9 PM CDT this evening for LAZ027>033-043>045.
Coastal Flood Advisory until noon CDT today for LAZ041-052.
Wind Advisory until 11 AM CDT Sunday for LAZ052>055.
TX...Wind Advisory until 7 AM CDT Sunday for TXZ215-216.
Wind Advisory until 9 PM CDT this evening for TXZ180-201-259>262.
Coastal Flood Advisory until noon CDT today for TXZ215.
GM...Small Craft Advisory until 7 AM CDT Sunday for GMZ430-432-435-
450-452-455-470-472-475.
&&
AVIATION...23Hazardous Weather Outlook National Weather Service Lake Charles LA 456 AM CDT Sat Apr 29 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 301000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 456 AM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A Coastal Flood Warning for minor flooding as strong winds pile up water along the coast this morning. Otherwise strong and gusty winds today over southeast Texas and southern Louisiana. A Wind Advisory has been posted through Sunday morning as a cold front will make it's way down into the region. Scattered to numerous showers and thunderstorms expected to develop out ahead of the front. There is a chance that some storms may become severe with the main threat hail and winds. Heavy rains will also accompany these storms. Storms will draw to a close Sunday afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday Rains ending Sunday evening as drier air spills in from the northwest. Cooler and drier air will start out the week but rains return by midweek as another front will makes it's presents felt. The front comes through on Thursday morning with the region expected to dry out for the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. GMZ430-432-435-450-452-455-470-472-475-301000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 456 AM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Small Craft Advisory for today into tonight as winds and seas will remain elevated with the approach a cold front from the northwest. Showers and thunderstorms expected through Sunday ending behind the wind shift. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds expected to swing around to the northwest late Sunday morning as the front moves through with showers tapering off. Winds are expected to begin relaxing with seas falling Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
Special Weather Statement
National Weather Service Lake Charles LA
822 AM CDT SAT APR 29 2017
TXZ180-201-291400-
Hardin TX-Tyler TX-
822 AM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TYLER AND HARDIN
COUNTIES UNTIL 900 AM CDT...
At 821 AM CDT, Doppler radar was tracking a strong thunderstorm over
Batson, or near Saratoga, moving northeast at 45 mph. A second
strong storm was also noted over east-central Liberty County which
was also moving northeast toward Hardin County at this time.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Silsbee, Kountze, Saratoga, Fred, Wildwood, Warren, Thicket, Caney
Head, Honey Island, Batson, Village Mills, Ivanhoe and Hillister.
LAT...LON 3049 9456 3049 9454 3052 9454 3077 9436
3049 9408 3047 9410 3046 9410 3043 9412
3038 9412 3013 9460 3033 9468
TIME...MOT...LOC 1321Z 223DEG 40KT 3024 9462
25Special Weather Statement National Weather Service Lake Charles LA 901 AM CDT SAT APR 29 2017 TXZ180-201-261-291445- Hardin TX-Southern Jasper TX-Tyler TX- 901 AM CDT SAT APR 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TYLER...EASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL 945 AM CDT... At 901 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Sour Lake, moving northeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lumberton, Silsbee, Kountze, Fred and Caney Head. LAT...LON 3013 9438 3024 9454 3064 9428 3045 9396 TIME...MOT...LOC 1401Z 219DEG 31KT 3025 9441 25
The Houston radar (KHGX), 81 km away, was scanning. The volume nearest the first event began at 14:14 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported between Winnie and Nome.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, April 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 695231.